MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon pinhole was observed.A 4.5-4/4t/90 symmetry balloon catheter was selected for use; however, during preparation, the air in the balloon could not be totally released.When the balloon was checked, it was found to have a hole.The procedure was completed with another of same device.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evaluation by mfr: symmetry device was received for analysis.A visual examination identified that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied; the balloon was inflated to its rate of burst pressure of 15 atmospheres for 30 seconds using glycerol/water and digital timer without issue.A vacuum was then applied.The inflation device was verified at 15 atmospheres, before and after use with a calibrated pressure gauge.This inflation to rate of burst pressure of 15 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the markerbands.A visual and tactile examination found no damage or issues with shaft of the device.No issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10999693
Report Number2134265-2020-17425
Device Sequence Number18989954
Product Code LIT
UDI-Device Identifier08714729181859
UDI-Public08714729181859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2022
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0024221613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date12/13/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1